Menopause

by Natali
(Australia)

Hi, I am 49 and am in menopause. I haven't had a period for 6 years. My question is I have been on about 300mg progesterone for about a year, and I still can't seem to get on top of my symptoms. Mainly sporadic depression/irritability, occasional insomnia, stiff and aching feet which followed a bout of planter faschitis, weird lower back stiffness, which the physio can't work out other than it's inflammation and about 20kg weight gain, mostly fluid.

I feel like 300mg is a fair amount especially seeing as I'm not having any bleeding. I don't have any of the usual symptoms that I used to get years ago in peri with the terrible crying/rage and sore breasts etc. So my question is, is this still oestrogen dominance? I feel in my heart it is, but I don't know when I'm ever going to see any improvement. I follow a very strict anti inflammatory diet and take all of the supplements listed here. The weight is the biggest issue at the moment, because I feel like I am obsessing about it and I know if I lost a little, I would not be so focussed on it and perhaps the rest will follow. Is oestrone the main menopause oestrogen, more inflammatory than oestradiol. I am also trying to incorporate natural aromatase inhibitors into my diet to help.

Hopefully someone can help.

Comments for Menopause

Click here to add your own comments

Sep 13, 2019
Menopause
by: Joy

Hi Natali

You are still suffering from Estrogen Dominance. I suggest that you increase to 400mg per day and use it every day. Use half the amount in the morning and the other half at night. You will have to experiment to see what amount suits you. Once you feel stable and all your adverse symptoms have cleared you can slowly start to reduce the amount of cream. Never use less that 100mg per day. Please read the How to use Progesterone Cream page.

As you have probably read on this website, vitamin D3 is very important. A deficiency reduces the benefits of progesterone. Nothing less than 5,000iu's per day is needed. Optimal range is between 70-100ng/ml. Magnesium and vitamin K2 with no soy are important co-factors needed when taking vitamin D3. See The Vitamin D Council.

Sep 18, 2019
Planter faschitis
by: Anonymous

Hi Natali,

You have been on a good amount of progesterone for a good amount of time. If I were you, before increasing progesterone, I would have my thyroid checked. Your symptoms of planter faschitis, weight gain, depression, etc. can all be symptoms of thyroid issues.

Sep 18, 2019
Menopause
by: Natali

Thanks for all the great comments. I too have long been on the thyroid bandwagon trying to get it working better, but I have had RAI and am on quite a high dose of T3/T4, I have had every extra test there is, read every website including Ray Peat tried every supplement to increase conversion etc, and nothing changes. My results are very normal even a suppressed TSH. So this leads me back to oestrogen.

Also I had forgot to mention in my initial post that I have been diagnosed with Asteatotic eczema on my shins, which has been there nearly 3 years it NEVER goes away sometimes better sometimes very angry, I can't keeping using steriod creams that's not solving the problem.
I've had a doctor and a naturopath tell me it's from oestrogen. Also the relentless fatigue and low energy, which all sounds thyroid I know.

I have increased to 400mg since my post and no change, it does initally take the itch away only to come back later in the day before the next dose. That's why I was asking about oestrone being inflammatory, because I was on HRT for a couple of years and I didn't have the eczema. I'm starting to think cortisol is involved but I'm not sure High or low, every afternoon I feel hypoglycemic, but to the point of panic, and sometimes it's so intense that even eating doesn't take it away and my heart pounds and I get the same headache above my eye.

I know this sounds crazy but can progesterone actually push oestrogen that's stored in the tissue into the blood?

Sep 24, 2019
Detox estrogen
by: Anonymous

Yes it CAN push stored estrogen out. That is how I got my melisma! I cant even take progesterone anymore because it makes all my symptoms worse and now my skin and face are ruined. You need to stop ALL xenoestrogens and Phytoestrogens. That mean everything you eat and put on your body has to be changed for about 3 months to detox estrogen. Adding more progesterone just exacerbates and irritates estrogen receptors.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 8,400 pages on this site...